• Previous Article
    Traveling wave solutions of a diffusive ratio-dependent Holling-Tanner system with distributed delay
  • CPAA Home
  • This Issue
  • Next Article
    Sign-changing solutions for non-local elliptic equations with asymptotically linear term
May  2018, 17(3): 1161-1178. doi: 10.3934/cpaa.2018056

Nonlocal heat equations: Regularizing effect, decay estimates and Nash inequalities

Departamento de Matemáticas; Universidad Carlos Ⅲ de Madrid, Avda. de la Universidad 30, 28911 Leganés, Spain

* Corresponding author

Received  January 2017 Revised  February 2017 Published  January 2018

Fund Project: Work partially supported by Spanish project MTM2011-25287.

We study the short and large time behaviour of solutions of nonlocal heat equations of the form $\partial_tu+\mathcal{L} u = 0$. Here $\mathcal{L}$ is an integral operator given by a symmetric nonnegative kernel of Lévy type, that includes bounded and unbounded transition probability densities. We characterize when a regularizing effect occurs for small times and obtain $L^q$-$L^p$ decay estimates, $1≤ q < p < ∞$ when the time is large. These properties turn out to depend only on the behaviour of the kernel at the origin or at infinity, respectively, without need of any information at the other end. An equivalence between the decay and a restricted Nash inequality is shown. Finally we deal with the decay of nonlinear nonlocal equations of porous medium type $\partial_tu+\mathcal{L}Φ(u) = 0$.

Citation: Cristina Brändle, Arturo De Pablo. Nonlocal heat equations: Regularizing effect, decay estimates and Nash inequalities. Communications on Pure & Applied Analysis, 2018, 17 (3) : 1161-1178. doi: 10.3934/cpaa.2018056
References:
[1]

M. T. BarlowR. F. BassZ.-Q. Chen and M. Kassmann, Non-local Dirichlet forms and symmetric jump processes, Trans. Amer. Math. Soc., 361 (2009), 1963-1999.  doi: 10.1090/S0002-9947-08-04544-3.  Google Scholar

[2]

B. BarriosI. PeralF. Soria and E. Valdinoci, A Widder's type theorem for the heat equation with nonlocal diffusion, Arch. Ration. Mech. Anal., 213 (2014), 629-650.  doi: 10.1007/s00205-014-0733-1.  Google Scholar

[3]

R. F. Bass and D. A. Levin, Transition probabilities for symmetric jump processes, Trans. Amer. Math. Soc., 354 (2002), 2933-2953 (electronic).  doi: 10.1090/S0002-9947-02-02998-7.  Google Scholar

[4]

J. Bertoin, Lévy Processes, vol. 121 of Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, 1996.  Google Scholar

[5]

N. H. Bingham, C. M. Goldie and J. L. Teugels, Regular Variation, vol. 27 of Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 1989.  Google Scholar

[6]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.  Google Scholar

[7]

E. A. CarlenS. Kusuoka and D. W. Stroock, Upper bounds for symmetric Markov transition functions, Ann. Inst. H. Poincaré Probab. Statist., 23 (1987), 245-287.   Google Scholar

[8]

E. ChasseigneP. FelmerJ. D. Rossi and E. Topp, Fractional decay bounds for nonlocal zero order heat equations, Bull. Lond. Math. Soc., 46 (2014), 943-952.  doi: 10.1112/blms/bdu042.  Google Scholar

[9]

E. ChasseigneM. Chaves and J. D. Rossi, Asymptotic behavior for nonlocal diffusion equations, J. Math. Pures Appl., 86 (2006), 271-291.  doi: 10.1016/j.matpur.2006.04.005.  Google Scholar

[10]

T. Coulhon, Ultracontractivity and Nash type inequalities, J. Funct. Anal., 141 (1996), 510-539.  doi: 10.1006/jfan.1996.0140.  Google Scholar

[11]

A. de PabloF. QuirósA. Rodríguez and J. L. Vázquez, A general fractional porous medium equation, Comm. Pure Appl. Math., 65 (2012), 1242-1284.  doi: 10.1002/cpa.21408.  Google Scholar

[12]

M. Fukushima, Dirichlet Forms and Markov Processes, vol. 23 of North-Holland Mathematical Library, North-Holland Publishing Co., Amsterdam, 1980.  Google Scholar

[13]

L. I. Ignat and J. D. Rossi, Decay estimates for nonlocal problems via energy methods, J. Math. Pures Appl., 92 (2009), 163-187.  doi: 10.1016/j.matpur.2009.04.009.  Google Scholar

[14]

M. Kassmann and A. Mimica, Intrinsic scaling properties for nonlocal operators, J. Eur. Math. Soc., 19 (2017), 983-1011.  doi: 10.4171/JEMS/686.  Google Scholar

[15]

M. Kassmann and R. W. Schwab, Regularity results for nonlocal parabolic equations, Riv. Math. Univ. Parma (N.S.), 5 (2014), 183-212.   Google Scholar

[16]

T. Komatsu, Continuity estimates for solutions of parabolic equations associated with jump type Dirichlet forms, Osaka J. Math., 25 (1988), 697-728.   Google Scholar

[17]

A. Mimica, Heat kernel upper estimates for symmetric jump processes with small jumps of high intensity, Potential Anal., 36 (2012), 203-222.  doi: 10.1007/s11118-011-9225-1.  Google Scholar

[18]

J. Nash, Continuity of solutions of parabolic and elliptic equations, Amer. J. Math., 80 (1958), 931-954.  doi: 10.2307/2372841.  Google Scholar

[19]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math., 60 (2007), 67-112.  doi: 10.1002/cpa.20153.  Google Scholar

[20]

E. M. Stein, Harmonic Analysis: Real-variable Methods, Orthogonality, and Oscillatory Integrals, vol. 43 of Princeton Mathematical Series, Princeton University Press, Princeton, NJ, 1993, With the assistance of Timothy S. Murphy, Monographs in Harmonic Analysis, Ⅲ.  Google Scholar

[21]

D. W. Stroock, An Introduction to the Theory of Large Deviations, Universitext, Springer-Verlag, New York, 1984. doi: 10.1007/978-1-4613-8514-1.  Google Scholar

[22]

P. Sztonyk, Transition density estimates for jump Lévy processes, Stochastic Process. Appl., 121 (2011), 1245-1265.  doi: 10.1016/j.spa.2011.03.002.  Google Scholar

[23]

N. T. Varopoulos, Hardy-Littlewood theory for semigroups, J. Funct. Anal., 63 (1985), 240-260.  doi: 10.1016/0022-1236(85)90087-4.  Google Scholar

show all references

References:
[1]

M. T. BarlowR. F. BassZ.-Q. Chen and M. Kassmann, Non-local Dirichlet forms and symmetric jump processes, Trans. Amer. Math. Soc., 361 (2009), 1963-1999.  doi: 10.1090/S0002-9947-08-04544-3.  Google Scholar

[2]

B. BarriosI. PeralF. Soria and E. Valdinoci, A Widder's type theorem for the heat equation with nonlocal diffusion, Arch. Ration. Mech. Anal., 213 (2014), 629-650.  doi: 10.1007/s00205-014-0733-1.  Google Scholar

[3]

R. F. Bass and D. A. Levin, Transition probabilities for symmetric jump processes, Trans. Amer. Math. Soc., 354 (2002), 2933-2953 (electronic).  doi: 10.1090/S0002-9947-02-02998-7.  Google Scholar

[4]

J. Bertoin, Lévy Processes, vol. 121 of Cambridge Tracts in Mathematics, Cambridge University Press, Cambridge, 1996.  Google Scholar

[5]

N. H. Bingham, C. M. Goldie and J. L. Teugels, Regular Variation, vol. 27 of Encyclopedia of Mathematics and its Applications, Cambridge University Press, Cambridge, 1989.  Google Scholar

[6]

L. Caffarelli and L. Silvestre, An extension problem related to the fractional Laplacian, Comm. Partial Differential Equations, 32 (2007), 1245-1260.  doi: 10.1080/03605300600987306.  Google Scholar

[7]

E. A. CarlenS. Kusuoka and D. W. Stroock, Upper bounds for symmetric Markov transition functions, Ann. Inst. H. Poincaré Probab. Statist., 23 (1987), 245-287.   Google Scholar

[8]

E. ChasseigneP. FelmerJ. D. Rossi and E. Topp, Fractional decay bounds for nonlocal zero order heat equations, Bull. Lond. Math. Soc., 46 (2014), 943-952.  doi: 10.1112/blms/bdu042.  Google Scholar

[9]

E. ChasseigneM. Chaves and J. D. Rossi, Asymptotic behavior for nonlocal diffusion equations, J. Math. Pures Appl., 86 (2006), 271-291.  doi: 10.1016/j.matpur.2006.04.005.  Google Scholar

[10]

T. Coulhon, Ultracontractivity and Nash type inequalities, J. Funct. Anal., 141 (1996), 510-539.  doi: 10.1006/jfan.1996.0140.  Google Scholar

[11]

A. de PabloF. QuirósA. Rodríguez and J. L. Vázquez, A general fractional porous medium equation, Comm. Pure Appl. Math., 65 (2012), 1242-1284.  doi: 10.1002/cpa.21408.  Google Scholar

[12]

M. Fukushima, Dirichlet Forms and Markov Processes, vol. 23 of North-Holland Mathematical Library, North-Holland Publishing Co., Amsterdam, 1980.  Google Scholar

[13]

L. I. Ignat and J. D. Rossi, Decay estimates for nonlocal problems via energy methods, J. Math. Pures Appl., 92 (2009), 163-187.  doi: 10.1016/j.matpur.2009.04.009.  Google Scholar

[14]

M. Kassmann and A. Mimica, Intrinsic scaling properties for nonlocal operators, J. Eur. Math. Soc., 19 (2017), 983-1011.  doi: 10.4171/JEMS/686.  Google Scholar

[15]

M. Kassmann and R. W. Schwab, Regularity results for nonlocal parabolic equations, Riv. Math. Univ. Parma (N.S.), 5 (2014), 183-212.   Google Scholar

[16]

T. Komatsu, Continuity estimates for solutions of parabolic equations associated with jump type Dirichlet forms, Osaka J. Math., 25 (1988), 697-728.   Google Scholar

[17]

A. Mimica, Heat kernel upper estimates for symmetric jump processes with small jumps of high intensity, Potential Anal., 36 (2012), 203-222.  doi: 10.1007/s11118-011-9225-1.  Google Scholar

[18]

J. Nash, Continuity of solutions of parabolic and elliptic equations, Amer. J. Math., 80 (1958), 931-954.  doi: 10.2307/2372841.  Google Scholar

[19]

L. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator, Comm. Pure Appl. Math., 60 (2007), 67-112.  doi: 10.1002/cpa.20153.  Google Scholar

[20]

E. M. Stein, Harmonic Analysis: Real-variable Methods, Orthogonality, and Oscillatory Integrals, vol. 43 of Princeton Mathematical Series, Princeton University Press, Princeton, NJ, 1993, With the assistance of Timothy S. Murphy, Monographs in Harmonic Analysis, Ⅲ.  Google Scholar

[21]

D. W. Stroock, An Introduction to the Theory of Large Deviations, Universitext, Springer-Verlag, New York, 1984. doi: 10.1007/978-1-4613-8514-1.  Google Scholar

[22]

P. Sztonyk, Transition density estimates for jump Lévy processes, Stochastic Process. Appl., 121 (2011), 1245-1265.  doi: 10.1016/j.spa.2011.03.002.  Google Scholar

[23]

N. T. Varopoulos, Hardy-Littlewood theory for semigroups, J. Funct. Anal., 63 (1985), 240-260.  doi: 10.1016/0022-1236(85)90087-4.  Google Scholar

[1]

Nguyen Anh Tuan, Donal O'Regan, Dumitru Baleanu, Nguyen H. Tuan. On time fractional pseudo-parabolic equations with nonlocal integral conditions. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020109

[2]

Ran Zhang, Shengqiang Liu. On the asymptotic behaviour of traveling wave solution for a discrete diffusive epidemic model. Discrete & Continuous Dynamical Systems - B, 2021, 26 (2) : 1197-1204. doi: 10.3934/dcdsb.2020159

[3]

Vo Van Au, Mokhtar Kirane, Nguyen Huy Tuan. On a terminal value problem for a system of parabolic equations with nonlinear-nonlocal diffusion terms. Discrete & Continuous Dynamical Systems - B, 2021, 26 (3) : 1579-1613. doi: 10.3934/dcdsb.2020174

[4]

Yuxia Guo, Shaolong Peng. A direct method of moving planes for fully nonlinear nonlocal operators and applications. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020462

[5]

Anna Canale, Francesco Pappalardo, Ciro Tarantino. Weighted multipolar Hardy inequalities and evolution problems with Kolmogorov operators perturbed by singular potentials. Communications on Pure & Applied Analysis, 2021, 20 (1) : 405-425. doi: 10.3934/cpaa.2020274

[6]

Matthieu Alfaro, Isabeau Birindelli. Evolution equations involving nonlinear truncated Laplacian operators. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3057-3073. doi: 10.3934/dcds.2020046

[7]

Weiwei Liu, Jinliang Wang, Yuming Chen. Threshold dynamics of a delayed nonlocal reaction-diffusion cholera model. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020316

[8]

Huiying Fan, Tao Ma. Parabolic equations involving Laguerre operators and weighted mixed-norm estimates. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5487-5508. doi: 10.3934/cpaa.2020249

[9]

José Luiz Boldrini, Jonathan Bravo-Olivares, Eduardo Notte-Cuello, Marko A. Rojas-Medar. Asymptotic behavior of weak and strong solutions of the magnetohydrodynamic equations. Electronic Research Archive, 2021, 29 (1) : 1783-1801. doi: 10.3934/era.2020091

[10]

Yueh-Cheng Kuo, Huey-Er Lin, Shih-Feng Shieh. Asymptotic dynamics of hermitian Riccati difference equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020365

[11]

Mengting Fang, Yuanshi Wang, Mingshu Chen, Donald L. DeAngelis. Asymptotic population abundance of a two-patch system with asymmetric diffusion. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3411-3425. doi: 10.3934/dcds.2020031

[12]

Mohammad Ghani, Jingyu Li, Kaijun Zhang. Asymptotic stability of traveling fronts to a chemotaxis model with nonlinear diffusion. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021017

[13]

Shao-Xia Qiao, Li-Jun Du. Propagation dynamics of nonlocal dispersal equations with inhomogeneous bistable nonlinearity. Electronic Research Archive, , () : -. doi: 10.3934/era.2020116

[14]

Xueli Bai, Fang Li. Global dynamics of competition models with nonsymmetric nonlocal dispersals when one diffusion rate is small. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3075-3092. doi: 10.3934/dcds.2020035

[15]

Shin-Ichiro Ei, Hiroshi Ishii. The motion of weakly interacting localized patterns for reaction-diffusion systems with nonlocal effect. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 173-190. doi: 10.3934/dcdsb.2020329

[16]

Zhenzhen Wang, Tianshou Zhou. Asymptotic behaviors and stochastic traveling waves in stochastic Fisher-KPP equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020323

[17]

Scipio Cuccagna, Masaya Maeda. A survey on asymptotic stability of ground states of nonlinear Schrödinger equations II. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020450

[18]

John Mallet-Paret, Roger D. Nussbaum. Asymptotic homogenization for delay-differential equations and a question of analyticity. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3789-3812. doi: 10.3934/dcds.2020044

[19]

Andrew Comech, Scipio Cuccagna. On asymptotic stability of ground states of some systems of nonlinear Schrödinger equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1225-1270. doi: 10.3934/dcds.2020316

[20]

Xin-Guang Yang, Rong-Nian Wang, Xingjie Yan, Alain Miranville. Dynamics of the 2D Navier-Stokes equations with sublinear operators in Lipschitz-like domains. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020408

2019 Impact Factor: 1.105

Metrics

  • PDF downloads (171)
  • HTML views (446)
  • Cited by (5)

Other articles
by authors

[Back to Top]